# SDR CA000920007

- Difficulty date: August 22, 2000
- Submitted: October 2, 2000
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 2,973 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: DOFF103001
- Condition: Failed
- Location: Alt Terminal
- Part time: 2,980 hours
- Component: Alternatr Cable
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

(CAN)  ALTERNATOR NO CHARGE LIGHT CAME ON ABOUT HALF WAY DURING 1.7 HOUR FLIGHT FROM TG3 TO CYXK, JUST AFTER VACUUM PUMP FAILURE.  PILOT SHUT DOWN ELECTRICAL SYSTEMS TO SAVE BATTERY POWER AND WAS ABLE TO PERFORM NECESSARY COMMUNICATIONS WITH FSS ,AND TERMINATED FLIGHT AS INTENDED.   PRELIMINARY INSPECTION DID NOT SHOW TROUBLE AS WIRES TIED IN BUNDLE AT VICINITY OF ALTERNATOR.  BEGAN TO REMOVE ALTERNATOR.  MAIN CABLE TERMINAL LUG FELL OFF THE END OF CABLE.  REPLACED LUG.  GROUND RUN OK.  (X)
